I will say sorry in advance for venting. I have had this migraine for day two now!! I am on Topamax 100MG and Maxalt which tastes horrible and makes me throw up which adds to the pain. And takes way too long for it to kick in, and it doesn't help much cause by then I am throwing up non stop I had an MRI and the report says everything is normal. But the pressure at the base of my skull, top of my neck is horrible. I just feel like crap. I have tried zomig, nothing, midrin, nothing, maxalt-mlt, taste makes me throw up. Long time ago i took the imitrex shots and they worked ok. But the neurologist doesn't want to give them to me cause I have kids. ARGHHHHHH!!! I am so tired of being in pain. Sorry guys!!! Having really bad day. I have been in bed, and throwing up around the clock for two days now. I see the neuro tomorrow for follow-up from MRI and guess I just wanted some input from others who deal with horrible headaches too.
Again sorry for venting
Since your are in pain now why not head to urgent care or ER if you read this before long and have them give you a shot of imitrex? Also that does come in pill form so ask the neurologist if he would consider pill form for you. Since when does having kids make a difference in headache relief. You are no good for the kids in bed and throwing up all the time. Regardless of the outcome of the followup MRI be sure the doc gives you something different for your headaches. Also since it sounds like you have migraines often enough has the doc tried any preventative medications? If not why not ask him about trying some to either prevent some of the headaches or at least lessen the severity of them when you do get them. Good Luck.
Well I saw the neuro today. He increased the dose of topamax to 200 MG and put me on imitrex shots. Wow they are alot different then when I was a teenager. I hope this works. I don't have to see him back for another three months. But if this still doens't help I am going to call him. He said that my MRI was normal so that is good news.
I am glad the doc is at least doing something more for you. If you do get frequent headaches over the next three months though why not ask him about preventative medicines as I mentioned before and see what he has to say.
He said that the Topamax should prevent them from coming so close together. Is there other meds that could prevent them? If so please tell me some names. The pain is too much. I am not aware of all the options for migraines these days.
Thanks for all your help.
There are tons of drugs used for migraine prevention. Some of the ones I know off hand are Nortriptyline, Elavil, Propanolol, nadolol, atenolol, timolol, and metoprolol, Neurotin
diltiazem and nifedipine. doxepin, and imipramine.
If what you are using still doesn't do the trick after a fairly good trial of the increased dosage then why not ask your doctor to try something else.